How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr Basu Your Own Question
Dr Basu
Dr Basu, Experienced Specialist
Category: Pharmacy
Satisfied Customers: 29099
Experience:  MD
23744323
Type Your Pharmacy Question Here...
Dr Basu is online now
A new question is answered every 9 seconds

I have a really severe sore throat. I went to urgent care

Customer Question

I have a really severe sore throat. I went to urgent care today and they referred me to an ENT. Urgent care felt this was a bacterial infection (rapid strep and flu tests were negative, but pain is very severe and my left tonsil was extremely swollen), so they gave me 60 mg prednisone and 875 mg augmentin while I was in the office, plus a prescription for 10 days BID augmentin (875 mg), and 40 mg qday for 4 days of prednisone.The urgent care doctor told me that if I didn't feel better in a few hours to see the ENT specialist. I didn't feel better so I saw the ENT specialist who looked at my throat through my nose with an endoscope and said there was a very bad infection where the nasopharynx meets my throat, which is why this is hurting so much when I swallow (it is excruciating), and why I have some minor congestion.Anyway, the ENT doctor said that he was fine with me staying on the augmentin as prescribed, but he changed my prednisone rx to the following:Day 1: 60 mg
Day 2: 50 mg
Day 3: 40 mg
Day 4: 30 mg
Day 5: 20 mg
Day 6: 10 mgI asked if I should start the dose tomorrow since I had already had the 60 mg today, but he said to start it tonight when I got the rx filled. I got the rx filled, but I await to make sure it is safe to take 120 mg today and then drop down to 50 mg tomorrow. Any advice would be helpful. I have never taken steroids before.Thank you.
Submitted: 1 year ago.
Category: Pharmacy
Expert:  Dr Basu replied 1 year ago.

Hi there,

This is Dr Basu, experienced Internal Medicine Specialist.

I am here to address your concerns and provide great service.

That will be very high dose of prednisone.

Risk of side effects mainly insomnia, agitation, anxiety increases, but the benefit does not increase much.

Hence better to start prednisone 60 mg from tomorrow onwards.

Best wishes,

It was my pleasure to help you today.

If I have answered all your questions, Please rate my response Excellent (click on the 5th star).

Please bookmark my profile for asking further questions!

This is the link to my profile:

http://www.justanswer.com/medical/expert-mysticdoc/